Alert archive / California / Wind Advisories in 2020
Wind Advisory 44, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 1, 2020, 7:33 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2020, 7:33 PM PDT (02:33 UTC)
- Expired
- Jun 2, 2020, 3:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
325 WWUS76 KLOX 020233 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 733 PM PDT Mon Jun 1 2020 CAZ039-052-021000- /O.NEW.KLOX.WI.Y.0044.200602T0233Z-200602T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 733 PM PDT Mon Jun 1 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Northwest to north winds 15 to 30 mph with gusts to between 35 and 45 mph. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains, mainly west of Goleta. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Roadways may be affected by gusty cross, including Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
1 follow-up statement
599 WWUS76 KLOX 021004 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 304 AM PDT Tue Jun 2 2020 CAZ039-052-021115- /O.EXP.KLOX.WI.Y.0044.000000T0000Z-200602T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 304 AM PDT Tue Jun 2 2020 ...WIND ADVISORY HAS EXPIRED... Winds have largely diminished below advisory level. There may be some local gusts to 35 mph through the morning through the passes of Refugio and Gaviota. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 1, 6:09 PM PDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 1, 6:09 PM PDT, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
609 PM PDT Mon Jun 1 2020
Updated Aviation Section
.SYNOPSIS...01/158 PM.
Skies will be partly to mostly cloudy through Wednesday and then
partly cloudy for the rest of the week. Afternoon temperatures
will heat up quite a bit through Wednesday then cool to near to
slightly below normal Friday and Saturday. Gusty northwest winds
expected for the weekend and warming temperatures into early next
week.
&&
.SHORT TERM (TDY-THU)...01/136 PM.
An upper low about 600 miles southwest of LAX continues to spin
and send high clouds our way. Expect this to continue through at
least Tuesday night, after which models indicate decreasing
humidities aloft and likely more sunshine. Until then expect
periods of cloudy skies alternating with periods of decent
sunshine.
Also over the next couple days a high pressure ridge to our east
will shift slightly west and warm the air mass. This coupled with
weakening onshore flow and thinning clouds aloft should lead to a
sizable increase in daytime temperatures for most areas, peaking
Wednesday. Valleys could see 100+ and inland coastal zones will
get close to 90. Might be close to heat advisory criteria for
inland areas but will hold off another day to get a better read on
the cloud coverage and strength of the ridge and gradients.
The warm up will quickly reverse Thursday as onshore flow returns
and a strong eddy develops. Will likely see low clouds returning
to areas south of Pt Conception with slow afternoon clearing and
much cooler temps.
.LONG TERM (FRI-MON)...01/154 PM.
The eddy circulation will continue into Friday as the upper low
moves onshore somewhere between Pt Conception and the MX border.
The marine layer will likely deepen to 3000-5000' and clouds
pushing well up the south facing coastal slopes. This pattern
often results in morning drizzle for many areas south of Pt
Conception but either way expect additional cooling with highs
dropping a few degrees below normal in most areas and very slow
clearing.
The upper low will move east over the weekend and models are
showing a pretty strong northwest flow developing behind it. If
current gradients hold winds would easily be advisory level in srn
SB County, the I5 corridor and the Antelope Valley, and near
advisory for the Central Coast.
A broad upper level trough will develop along the coast late in
the weekend and continue through early next week maintaining gusty
west to northwest winds in the same areas. Temps will climb back
to normal levels by Sunday or Monday. Mostly clear skies through
the period except possibly some marine layer clouds in coastal LA
County.
Looks like temperatures will bounce back up to above normal levels
for the latter half of next week as high pressure returns and
onshore flow weakens.
&&
.AVIATION...02/0107Z.
At 23Z, the marine layer depth was around 600 feet deep at KLAX.
The top of the inversion was near 1300 feet with a temperature
near 25 degrees Celsius.
Moderate-to-high confidence in the current forecast. Less
confidence in flight categories for coastal terminals. Higher
confidence for timing for coastal terminals and in timing and
flight categories for terminals away from the coast. There is a
chance of LIFR to IFR conditions at coastal terminals highest for
coastal terminals north of Point Conception.
KLAX...There is a 30 percent chance of LIFR to IFR conditions
between 10Z and 16Z. Otherwise, VFR conditions are expected
through the period.
KBUR...VFR conditions are expected through the period. No wind
issues are expected at this time.
&&
.MARINE...01/1250 PM.
Gusty west to northwest winds will form by this afternoon and
last through tonight over most coastal waters. High confidence
that the outer waters from Point Conception to San Nicolas Island
will reach Small Craft Advisory (SCA), with low to moderate
confidence on if SCA criteria will be met elsewhere. Decided to
issue an SCA for the Santa Barbara Channel through the San Pedro
Channel anyway as it will be close. A widespread short period
swell will dominate the waves as a result. Similar but weaker
conditions expected on Tuesday, with a 40 percent chance of low-
end SCA from Point Conception to San Nicolas Island. Better
confidence in more widespread and stronger SCA level winds on
Wednesday, focused from the Central Coast to San Nicolas Island.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Tuesday for
zones 650-655-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
Gusty northwest winds are possible in southern SB County and the
I5 corridor and Antelope Valley Saturday through Monday.
&&
PUBLIC...MW
AVIATION...Hall
MARINE...Kittell
SYNOPSIS...MW
weather.gov/losangelesNearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.